Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 155, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 1995, 1:13 PM CDT for Overton County, Tennessee. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 11, 1995, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Overton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KBNA 111813 RRA SVRBNA TNC133-111900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 113 PM CDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...OVERTON COUNTY AT 113 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN OVERTON COUNTY NEAR BEAVER HILL AND CRAWFORD. THE STORM WAS MOVING NORTHEAST NEAR 25 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:38 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 10:38 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT SUN JUN 11 1995 WV STLT IMAGERY AND OHX RADAR SEEM TO SHOW TSTM DEVELOPMENT OVER SWRN MIDDLE TN ASSOCIATED WITH AN UPPER LVL JET MAX FEATURE. APEX OF TSTM DEVELOPMENT IS NR WAYNESBORO...WITH A SHORT LN OF ACTIVITY SWD INTO NWRN AL. WL KEEP CLOSE EYE ON THIS FEATURE AS IT MOVES NEWD AND INTERACTS WITH LOW-LVL BOUNDARY IN BNA AREA. ON THE BIG PICTURE, WUD BASICALLY SAY "DITTO" TO MRX'S EARLER AFD. .OHX...NONE. DRM
In the hours before
Special weather statement, Jun 11, 12:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT THU JUN 8 1995 TNZ009>011-028>033-059>065-075>082-094>098-112100- ...HEAVY THUNDERSTORM RAINS WILL OCCUR AT MANY LOCATIONS IN MIDDLE TENNESSEE THIS AFTERNOON... DOPPLER RADAR 1-HR RAINFALL ESTIMATES SHOWED TOTALS OF BETWEEN 1/2 AND 1 INCH COMMON OVER MANY AREAS FROM NEAR LAWRENCEBURG...TO MURFREESBORO...TO NEAR JAMESTOWN DURING THE LATE MORNING HOURS. THE THUNDERSTORMS...THAT PRODUCED THESE HEAVY RAINS...WILL PUSH EASTWARD DURING THE DAY AND LIKELY BRING SIMILAR TOTALS TO AREAS AROUND COOKEVILLE...MCMINNVILLE...MONTEAGLE AND FAYETTEVILLE. SUCH RAINS MAY CREATE STANDING WATER IN SOME POORLY-DRAINED AREAS TODAY... ESPECIALLY WHERE GROUNDS ARE ALREADY QUITE SOAKED FROM RECENT RAINS. ALONG WITH THE HEAVY RAINS YOU CAN ALSO EXPECT SOME THUNDERSTORMS TO PRODUCE WIND GUSTS TO NEAR 45 MPH...AND DANGEROUS LIGHTNING. ALSO...SINCE A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE AREA UNTIL 5 PM CDT THIS AFTERNOON...YOU SHOULD ALSO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION IN THE EVENT THAT ANY SEVERE WEATHER WARNINGS ARE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 30 min |
| Jun 10, 11:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 49 min |
| Jun 11, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 53 min |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion | 70 min |
| Jun 11, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.